| Catalog Number |
RBY2C0320 |
| Medical Device Problem Codes |
Failure to Advance (2524); Material Twisted/Bent (2981); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
11/26/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using ruby coils.During the procedure, after advancing the ruby coil into the lantern delivery microcatheter (lantern) the physician decided to remove and re-sheath the ruby coil to reposition the lantern.While advancing the ruby coil back through the lantern, resistance was experienced.The physician then noticed coagulated blood around the distal end of the coil.In addition, the hypotube bent while attempting to advance the ruby coil; therefore, the ruby coil was removed.The procedure was completed using a new ruby coil and pod packing coils (podj) with the same microcatheter.There was no report of an adverse effect to the patient.